Day 5: 31 Ways to Make ADHD Medication Less Scary Before Halloween

“Worrying about the heart side effects of ADHD medication gives me palpitations.”

Dr. Wiley agrees with Dr. Scott’s explanation of how EKG’s are not needed for children who are starting to use ADHD medication. Dr. Wiley says in addition to this pediatric cardiologist’s reassuring advice there was recently a huge study (1,000,000 charts and 3.5 million patient years) that found no long term heart problems with stimulants. Remember to tell your physician if the patient has a cardiac condition or there is a strong family history of heart disease/stroke/hypertension especially in family members under the age of 40 just to be even safer.

In this video, William A. Scott, MD FHRS FACC FAAP, gives parents some the advice that, “Consequently large organizations such as American College of Cardiology and the American Academy of Pediatrics have come out with consensus recommendations where experts, physicians reviewed all the available data and determined that the EKG was not indicated for most patients beginning these medications.”

Click here to learn more about Dr. Scott

Like us on Facebook

Follow us on Twitter

Pin with us on Pinterest